Get E-Book on COVID-19

Q. I have leg and hip pain. Is it due to a fall or Ciprofloxacin taken for UTI?

Answered by
Dr. Ashaq Hussain Parrey
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Sep 10, 2019

Hello doctor,

I had a UTI that developed into a kidney infection. I also fell down a couple of stairs during this time. I went to the ER hospital (because my doctor is far away and kept being closed) and they prescribed Cipro. I was taking it and my body was soar from fever and falling (possibly). Now I am having what I believe nerve pain in my right leg and hip. The weird shooting pain started in my arm. It is not severe but definitely noticeable. The shooting pain is off and on and in my leg as well depending on what I am doing. Do you think it is a side effect of the Cipro or could it be the fall or maybe nothing? Not sure what to do. Should I wait till appointment with my doctor or go back to the ER?

Dr. Ashaq Hussain Parrey

General Medicine Internal Medicine Rheumatology
#

Hi,

Welcome to icliniq.com.

I have gone through your post. You have mentioned that you had UTI for which you are talking Ciprofloxacin and also had shooting pain. Let me explain what could be the reason. The musculoskeletal symptom of Ciprofloxacin is tendinitis that means inflammation and pain at a site where muscle binds to bone, and myalgias that meangeneralized muscle pain, mild but never shooting pain.

You complained history of fall, yes, fall may sometimes cause a bulge in the vertebral column disk and compress a nerve root which may result in shooting pain. You wanted to know whether you need to visit ER, I would suggest unless you have weakness of any limb with shooting pain there is no need to visit ER.


Was this answer helpful?

 | 

Related Questions:
I have leg and hip pain. Is it due to a fall or Ciprofloxacin taken for UTI?
Is UTI contagious?
Is having severe leg pain during pregnancy normal?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why does my leg pain even after walking short distances?

Query: Hello doctor, I am 40 years old and my leg pains while walking. Can I please know what is the reason behind this? This problem started nine years ago. But, now my leg pains after walking even 20 to 30 meters. I am currently on Thyroxine 50 mg. I have had a Doppler ultrasound. Please help.  Read Full »

How to treat vaginal dryness and pain following a UTI?

Query: Hi doctor, A few months ago, I was suffering from UTI and followed by vaginal dryness. Right now, I feel occasional sharp pain in my vagina, which subsides after a while. Also, I am getting pain during intercourse. I wanted to know the ways to treat this vaginal dryness. I had urine and culture t...  Read Full »

Why do epididymitis patients have pain after masturbation?

Query: Hello doctor, I have epididymitis and I am taking Ciprofloxacin for it. I was feeling better but then I masturbated and all the pain is back.  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.